Abstract
Compactness in the space ${L^{p}}$, $B$ being a separable Banach space, has been deeply investigated by J.P. Aubin, J.L. Lions, J. Simon, and, more recently, by J.M. Rakotoson and R. Temam, who have provided various criteria for relative compactness, which turn out to be crucial tools in the existence proof of solutions to several abstract time dependent problems related to evolutionary PDEs. In the present paper, the problem is examined in view of Young measure theory: exploiting the underlying principles of “tightness” and “integral equicontinuity”, new necessary and sufficient conditions for compactness are given, unifying some of the previous contributions and showing that the Aubin - Lions condition is not only sufficient but also necessary for compactness. Furthermore, the related issue of compactness with respect to convergence in measure is studied and a general criterion is proved
Keywords No keywords specified (fix it)
Categories (categorize this paper)
Options
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

PhilArchive copy


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 71,355
External links

Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library

References found in this work BETA

No references found.

Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles

Generalising Compactness.Hannes Diener - 2008 - Mathematical Logic Quarterly 54 (1):49-57.
Compactness Notions for an Apartness Space.Douglas S. Bridges - 2012 - Archive for Mathematical Logic 51 (5-6):517-534.
Actions of Non-Compact and Non-Locally Compact Polish Groups.Sławomir Solecki - 2000 - Journal of Symbolic Logic 65 (4):1881-1894.
Compactness of Loeb Spaces.Renling Jin & Saharon Shelah - 1998 - Journal of Symbolic Logic 63 (4):1371-1392.
Attainment of Tightness in Boolean Spaces.Juan Carlos Martínez - 2002 - Mathematical Logic Quarterly 48 (4):555-558.
Haar Measure and Integral Logic.Karim Khanaki & Massoud Amini - 2012 - Mathematical Logic Quarterly 58 (4):294-302.
A Nonstandard Compactness Criterion.Richard D. Benham - 2002 - Mathematical Logic Quarterly 48 (4):559-562.
Compactness and Normality in Abstract Logics.Xavier Caicedo - 1993 - Annals of Pure and Applied Logic 59 (1):33-43.
Level Compactness.Gillman Payette & Blaine D'Entremont - 2006 - Notre Dame Journal of Formal Logic 47 (4):545-555.
Random Variables and Integral Logic.Karim Khanaki & Seyed-Mohammad Bagheri - 2011 - Mathematical Logic Quarterly 57 (5):494-503.
Proofs of the Compactness Theorem.Alexander Paseau - 2010 - History and Philosophy of Logic 31 (1):73-98.
A Metric Approach to a Class of Doubly Nonlinear Evolution Equations and Applications.Riccarda Rossi, Alexander Mielke & Giuseppe Savaré - 2008 - Annali della Scuola Normale Superiore di Pisa- Classe di Scienze 7 (1):97-169.

Analytics

Added to PP index
2015-04-27

Total views
3 ( #1,362,757 of 2,519,622 )

Recent downloads (6 months)
1 ( #406,756 of 2,519,622 )

How can I increase my downloads?

Downloads

My notes